British Lung Foundation
36,050 members43,332 posts

Question about Augmenting please

Hi,sorry to bother you all. I have had blood tests as currently being treated by a specialist for chronic sinus infections causing me Bronchitis. Anyway, my blood test showed the ALT as increased, this has never been the case before. Then the specialist looked at my notes and realised that I'd been prescribed Augmentin by my GP for 14 days for the infection. I finished the course 2 weeks ago. She said that it typically causes ALT to rise and that I shouldn't worry. She said she will retest in 3 weeks and she said it should have started coming down by then.

I never would've taken those tablets if I'd have known that would be an effect of them. My specialist is lovely and has been spot on so far with everything for me, but at the back of mind I'm worried about it and now it's starting to make me feel sick. I didn't feel ill before this morning, so it's me worrying, I've had no changes in wee or poo.

Has this happened to anyone else or does anyone know if these kind of fluctuations are common when taking certain meds. I rarely take strong medication.

Thank you in advance everyone.

6 Replies
oldestnewest

Blood tests following strong abs by IVs have shown deranged liver function in the past but it came down to normal. Have faith in your consultant until proved otherwise - she sounds good.

cx

2 likes
Reply

Thank you, I'm terrible such a worrier all the time and it really annoys me as I know I shouldn't ends up making me feel far worse. Im such a pessimist and I get angry with myself about, it's a bad habit I know I need to start trusting people more who know what their talking about and stop thinking the worst all time. I spoke to my mum earlier and she said if she was at mine she'd give me a slap on the hand!

2 likes
Reply

I'm not gonna slap you hand hun. Try put it on the back burner until you see your consultant in 3 weeks. It's hard when worrying is in your makeup but it's not gonna change things and the anxiety will not be good for your immune system.

Hoping for great results for you.

cx

2 likes
Reply

Hi Shancock, please try not to worry because ALT levels can rise due to infection or medication and they will go back to normal in time. I have heard of this happening before and believe that liver enzymes probably rise in most people if they have an infection or are taking certain meds. Most people are not aware of this because they don't have their blood tested at the time. I am not medically trained, but l really think you should be assured by what your GP has said and try to relax until you see her again in 3 weeks. Carol x

1 like
Reply

Sorry Shannock, your specialist, not GP. Carolx

1 like
Reply

Thank you, I know your right, trying to take my mind off everything by shopping with my daughter today.xx

Reply

You may also like...